Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What supplements should I avoid while on prezista norvir and truvada
Mar 13, 2014

I was going to look into some energy supplements as well as b complex and some things my question is what should I avoid while taking these meds

Response from Mr. Vergel

You should avoid supplements that may load up your liver/kidneys and/or have negative interactions with HIV medications.

B vitamins and caffeine based energy products does not have negative interactions with your regimen. However, be careful with increased heart rate with energy drinks since they have been linked to heart issues.

Creatine can be used for it is important to monitor your creatinine clearance to ensure it is not loading up your kidneys in the presence of tenofovir (part of Truvada), a drug known to decrease creatinine clearance. Creatine and HIV

Here are some more supplements to avoid: Supplements to avoid while on HIV Medications

We have limited to no data on other supplements. The pharmaceutical industry has not taken me up on my old proposal of performing interaction studies on supplements.

COMPLEMENTARY THERAPY USE IN HIV-POSITIVE PEOPLE: AN ONLINE COMMUNITY SURVEY

I am sorry for the limited details of this answer. It has been very frustrating for me as an expert of this column to educate HIV+ patients with so little data on the subject of interactions of supplements with HIV antiretrovirals.

Nelson's Supplement Video

In health,

Nelson Vergel



Previous
SUPLEMENTOS ALIMENTICIOS
Next
Best Foods For HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement